Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Numbness In My Mouth
Oct 28, 2004

I started with a HAART (Sustiva, Epivir and Viread) in April of this year. Whereas my viral load is no longer detectable, my T-cells keep going up and down (between 48 and 78). About 3 weeks ago, a new "symptom" popped up, which has my doctor scratching his head! Perhaps one of you have encountered this before: My entire mouth, including my lips are numb, and tingling (like after a shot of Novacain). I also have the feeling like my mouth is constantly dried out. My doctor has checked for a fungal infection, but found none. I was taken off Epivir and Viread for a couple of weeks and put on Combivir, but that didn't do the trick either. Does anyone know what this could be? Thanks.

Response from Dr. Henry

Sometimes HIV patients (independent of their HIV drugs) develop the sicca syndrome which includes a very dry mouth (often the salivary glands don't work very well with that). Many drugs which have anti-cholinergic effects (such as benadryl) can aggravate the problem. I often get an ENT doc or dentist to evaluate to see what is going on. KH



Previous
Marinol and Megace
Next
Preparing doses

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement